Virginia, 2014Winter Weather in Virginia, March 13, 2014
March 13, 2014 · NWS RNK · 1 event in 1 county or zone
Northwest winds behind a departing cold front, generated upslope snow showers in portions of southwest VA. Snowfall totals in Tazewell county averaged around one inch, and caused several minor accidents due to snow covered roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest winds behind a departing cold front, generated upslope snow showers in portions of southwest VA. Snowfall totals in Tazewell county averaged around one inch, and caused several minor accidents due to snow covered roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 12, 9:16 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 12, 9:16 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 PM EDT WED MAR 12 2014
.SYNOPSIS...
ARCTIC HIGH PRESSURE BUILDING IN THROUGH THE NIGHT WILL RESULT IN
VERY COLD TEMPERATURES AND GUSTY NORTHWEST WINDS THROUGH THURSDAY
MORNING. ARCTIC HIGH PRESSURE WILL PASS ACROSS THE REGION THURSDAY
NIGHT...WITH WARMING TEMPERATURES FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 1000 PM EDT WEDNESDAY...
COLD FRONT NOW TO THE COAST WITH HIGHEST PRESSURE RISES EXITING
THE PIEDMONT. UPSTREAM INDICATIONS SUGGEST DIMINISHING WINDS...AND
THEREFORE CANCELLED WIND ADVISORY FOR THE PIEDMONT AND DOWNGRADED
WIND WARNING TO ADVISORY OVER THE WEST...EXCEPT FOR THE MOUNTAINS
OF NC INTO GRAYSON COUNTY VA...WHERE A FEW MORE GUSTS TO 50 KNOTS
COULD OCCUR.
NOT CHANGING ANY HEADLINES FOR WIND CHILL...ALTHOUGH MARGINAL FOR
THE LOWER ELEVATIONS...BUT IT IS ABNORMALLY COLD FOR MID MARCH.
MAIN CONCERN TONIGHT AS WELL WILL BE SNOW SHOWERS WITH
TEMPERATURES FALLING INTO THE TEENS/20S. SNOW ACCMULATION ADDING
UP AROUND AN INCH OR SO IN THE NC MTNS AND INTO SRN WV. THE
OVERALL MOISTURE SHOULD BECOME SHALLOWER THROUGH THE NIGHT WHERE
AN ADDTIONAL 1-2 INCHES MAY OCCUR BEFORE IT HAPPENS. HAVE ADDED
SNOW ACCMULATION INTO THE WIND CHILL PRODUCT.
PREVIOUS VALID DISCUSSION...
BY LATE MORNING THURSDAY...THE PRESSURE GRADIENT WILL RELAX ENOUGH
THAT WIND SPEEDS WILL BE SIGNIFICANTLY LOWER ACROSS OUR AREA...
ALTHOUGH REMAIN OCCASIONALLY GUSTY...AND SNOW SHOWERS WILL COME
TO AN END ACROSS THE MOUNTAINS. ARCTIC AIR IN PLACE WILL REMIND US
THAT IT IS STILL OFFICIALLY WINTER...AS HIGHS WILL STRUGGLE TO
REACH THE FREEZING MARK ACROSS THE MOUNTAINS...AND WILL WARM INTO
THE LOW 40S ACROSS THE SOUTHSIDE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 300 PM EDT WEDNESDAY...
HIGH PRESSURE TRACKS OVER THE REGION THURSDAY NIGHT. COLD DRY AIR
UNDER GOOD RADIATIONAL COOLING CONDITIONS WILL ALLOW THE
TEMPERATURES TO DROP INTO THE 20S ACROSS THE AREA. WESTERN SLOPES
AND HIGHER ELEVATIONS WITH SNOW ON THE GROUND COULD DROP BACK INTO
THE TEENS. THE WIND AND WIND CHILLS WILL NOT BE A FACTOR THURSDAY
NIGHT WITH HIGH PRESSURE OVER THE REGION.
SURFACE HIGH PRESSURE DRIFTS OFF THE CAROLINA COAST FRIDAY.
SOUTHWEST LOW LEVEL FLOW AND ZONAL FLOW ALOFT WILL BRING BACK WARMER
TEMPERATURES ON FRIDAY...POSSIBLE APPROACHING SEASONAL LEVELS. WITH
THIS WARMUP...24 HOUR TEMPERATURE CHANGE FROM THURSDAY AFTERNOON
INTO FRIDAY AFTERNOON COULD BE ON THE ORDER OF 20 DEGREES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 320 PM EDT WEDNESDAY...
COULD THURSDAY BE THE LAST ATTACK OF WINTER WEATHER FOR THE SEASON?
MARCH INTO APRIL IS A SEASON TRANSITION TIME WHERE WE COULD HAVE
WARM TEMPERATURES FOR A FEW DAYS...THEN COLD AGAIN FOR A DAY OR TWO.
THE GOOD NEWS IS THAT WITH THE HIGHER SUN ANGLE AND WARMER AIR
ADVANCING FARTHER NORTH...THE DURATION OF COLD SPELLS WILL BE BRIEF.
THE CHANCES FOR WINTRY PRECIPITATION ALSO EXIST...BUT THE ODDS OF A
SIGNIFICANT SNOW OR ICE EVENT IS ON A DECLINE BUT NOT OUT OF THE
QUESTION...IE MARCH 1993.
WITH THAT SAID...A WEAK COLD FRONT IS EXPECTED TO TRACK OVER THE
AREA SATURDAY NIGHT AND STALL OVER NORTH CAROLINA SUNDAY. WAVES OF
LOW PRESSURE WILL TRACK ALONG THIS FRONT...KEEPING THE CHANCES FOR
PRECIPITATION HIGH STARTING SUNDAY NIGHT. AN UPPER LEVEL TROUGH
WILL MOVE OUT OF THE ROCKIES AND OVER THE SOUTHERN PLAIN STATES
SATURDAY NIGHT INTO SUNDAY. A STRONGER WAVE OF LOW PRESSURE IS
FORECASTED TO TRACK ALONG THE GULF STATES SUNDAY AND OFF THE
SOUTHEAST COAST MONDAY MORNING. MEANWHILE ACROSS THE NORTH...HIGH
PRESSURE WILL WEDGE DOWN THE EAST COAST SUNDAY INTO MONDAY. MODELS
DO LOOK SIMILAR TO THE LAST WEEKS MARCH 6-7 2014 EVENT. THE GFS
KEEPS BULK OF THE PRECIPITATION SOUTH OF THE AREA. THE ECM HAS THE
HIGHER PRECIPITATION AMOUNTS OVER THE AREA SUNDAY AFTERNOON/NIGHT
FROM OVERRUNNING AND WITH A DEFORMATION ZONE PIVOTING OVER THE
MOUNTAINS MONDAY MORNING. AT THIS TIME...THERMAL PROFILES SUPPORT
MAINLY SNOW IN THE NORTHERN HALF WITH A WINTRY MIX OVER THE
SOUTHERN HALF. WILL TREND TEMPERATURES COLDER WHILE KEEPING
WEATHER ELEMENT AS RAIN SUNDAY TRANSITIONING TO SNOW EARLY MONDAY.
WE WILL GET INTO MORE DETAILS OF THIS SYSTEM AS THE FORECAST
BECOMES MORE CLEAR AND MODELS HOPEFULLY BECOME IN AGREEMENT.
OUTSIDE OF THE SUNDAY-MONDAY EVENT...THE WEATHER PATTERN IS QUIET
WITH NEAR NORMAL TEMPERATURES.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AS OF 740 PM EDT WEDNESDAY...
WINDS WILL BE THE AVIATION ISSUE THROUGH THE PERIOD...BUT
ESPECIALLY TONIGHT INTO EARLY THURSDAY MORNING. SURGE OF ARCTIC
AIR FROM THE NORTHWEST WILL BRING A PERIOD OF STRONG WINDS. GUSTS
UP TO 45 TO 50 KNOTS IS NOT OUT OF THE QUESTION...BUT MOST OF
TIME...GUSTS WILL RANGE FROM 30 TO 40 KNOTS...AND SUSTAINED AROUND
20-25 KNOTS FROM THE NW. MVFR CIGS WILL STAY SITATED OVER
BLF/LWB/BCB GOING INTO THE EVENING...WITH SCATTERING TO VFR BY
EARLY THU MORNING IN BCB...AND TOWARD MID MORNING LWB/BLF. A SNOW
SHOWER OR TWO COULD AFFECT BLF/LWB WITH SMALL WINDOW OF MVFR VBSYS
BUT PERIOD OF TIME TO LOW TO ADD TO TAFS.
WINDS WILL START TO WIND DOWN THU AFTERNOON.
.EXTENDED AVIATION...
THURSDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE AREA AND
BRING A DECREASE IN WIND SPEED AND A RETURN TO VFR CONDITIONS FOR
THE ENTIRE AREA. ANOTHER WEAK COLD FRONT WILL DROP THROUGH THE
REGION DURING THE WEEKEND WITH SUB-VFR POSSIBLE OVER THE SOUTH AND
WEST AS DEEPER MOISTURE WITH YET ANOTHER LOW PRESSURE SYSTEM
SPREADS EAST ALONG THE FRONT BY SUNDAY. THIS SYSTEM HAS THE
POTENTIAL FOR EXTENDED PERIOD OF SUB VFR INTO MONDAY AS THE LOW
DEEPENS OFF THE COAST.
&&
.FIRE WEATHER...
DRY CONDITIONS WILL LINGER IN THE WAKE OF A STRONG COLD FRONT
PASSING ACROSS THE REGION THIS AFTERNOON. RELATIVE HUMIDITY
VALUES WILL QUICKLY BECOME CRITICAL EAST OF THE MOUNTAINS DURING
THE DAY THURSDAY. IN ADDITION...WINDY AND GUSTY CONDITIONS WILL
REMAIN THROUGH THE DAY AND GREATLY ENHANCE FIRE DANGER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL NOON EDT THURSDAY FOR VAZ007-009>014-
016>020-022>024-032>035.
WIND CHILL ADVISORY UNTIL NOON EDT THURSDAY FOR VAZ007-009>020-
022>024.
HIGH WIND WARNING UNTIL NOON EDT THURSDAY FOR VAZ015.
FIRE WEATHER WATCH FROM 9 AM EDT THURSDAY THROUGH THURSDAY
AFTERNOON FOR VAZ032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL NOON EDT THURSDAY FOR NCZ002-003-019.
WIND CHILL ADVISORY UNTIL NOON EDT THURSDAY FOR NCZ001-002-018.
HIGH WIND WARNING UNTIL NOON EDT THURSDAY FOR NCZ001-018.
FIRE WEATHER WATCH FROM 9 AM EDT THURSDAY THROUGH THURSDAY
AFTERNOON FOR NCZ003>006-019-020.
WV...WIND ADVISORY UNTIL NOON EDT THURSDAY FOR WVZ042>045.
WIND CHILL ADVISORY UNTIL NOON EDT THURSDAY FOR WVZ042>045.
&&
SYNOPSIS...NF
NEAR TERM...NF/WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...NF/WP
FIRE WEATHER...Hazardous weather outlook, Mar 12, 8:54 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 PM EDT WED MAR 12 2014
NCZ001-018-VAZ015-140200-
ASHE-WATAUGA-GRAYSON-
954 PM EDT WED MAR 12 2014
...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT THURSDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002-VAZ007-009>014-016>020-022>024-WVZ042>045-140200-
ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-GREENBRIER-
954 PM EDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-019-VAZ032>035-140200-
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-
954 PM EDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 9 AM EDT THURSDAY THROUGH
THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FIRE WEATHER WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ043>047-058-059-140200-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
954 PM EDT WED MAR 12 2014
...FIRE WEATHER WATCH IN EFFECT FROM 9 AM EDT THURSDAY THROUGH
THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FIRE WEATHER WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 12, 9:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM NON-TSTM WND DMG 1 W RADFORD 37.13N 80.58W
03/12/2014 PULASKI VA 911 CALL CENTER
POWER LINE DOWN ON HAZEL HOLLOW ROAD.
&&
EVENT NUMBER RNK1401800
KMLocal storm report, Mar 12, 9:58 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG 1 ENE NEWPORT 37.29N 80.48W
03/12/2014 GILES VA 911 CALL CENTER
TREE DOWN ON RT 460 NEAR GILES MONTGOMERY COUNTY LINE.
&&
EVENT NUMBER RNK1401801
KMLocal storm report, Mar 12, 10:00 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG 1 NNW PEARISBURG 37.33N 80.74W
03/12/2014 GILES VA 911 CALL CENTER
TELEPHONE LINES DOWN ON DENNIS STREET.
&&
EVENT NUMBER RNK1401802
KMSpecial weather statement, Mar 12, 10:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 PM EDT WED MAR 12 2014
NCZ001-018-VAZ007-009>015-018-019-022-WVZ042>045-130500-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CRAIG-ALLEGHANY VA-ROANOKE-MERCER-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
NEW CASTLE...CLIFTON FORGE...COVINGTON...ROANOKE...SALEM...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
1100 PM EDT WED MAR 12 2014
...SCATTERED BANDS OF SNOW SHOWERS TO CREATE SLICK ROADS...
BANDS OF SNOW SHOWERS WILL BE MOVING ACROSS SOUTHEAST WEST
VIRGINIA...INTO THE NEW RIVER VALLEY...MOUNTAIN EMPIRE AND
NORTHWEST NORTH CAROLINA THROUGH 200 AM. MOST LOCATIONS OUTSIDE
THE HIGHER ELEVATIONS WILL NOT SEE MUCH ACCUMULATION.
HOWEVER...SOME OF THE NARROW BANDS COULD BRING VISIBILITIES DOWN
TO LESS THAN 2 MILES...AND DROP AN INCH OR SO. WITH TEMPERATURES
DROPPING THROUGH THE 20S...SNOW WILL BEGIN TO STICK TO ROADS IF IT
COMES DOWN HARD ENOUGH.
BE ALERT TO RAPIDLY CHANGING CONDITIONS IF TRAVELING THROUGH EARLY
MORNING.
Local storm report, Mar 12, 10:03 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG 2 NE MOUNTAIN LAKE 37.37N 80.53W
03/12/2014 GILES VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN LAKE ROAD.
&&
EVENT NUMBER RNK1401803
KMSpecial weather statement, Mar 13, 12:00 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
100 AM EDT THU MAR 13 2014
NCZ001-018-VAZ007-009>019-022-WVZ042>045-130700-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
ROANOKE...SALEM...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
100 AM EDT THU MAR 13 2014
...BANDS OF SNOW SHOWERS TO CREATE SLICK ROADS OVERNIGHT...
BANDS OF SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS SOUTHEAST WEST
VIRGINIA...INTO THE NEW RIVER VALLEY...MOUNTAIN EMPIRE AND
NORTHWEST NORTH CAROLINA THROUGH AT LEAST 300 AM. MOST LOCATIONS
OUTSIDE THE HIGHER ELEVATIONS WILL NOT SEE MUCH ACCUMULATION.
HOWEVER...SOME OF THE NARROW BANDS COULD BRING VISIBILITIES DOWN
TO LESS THAN 2 MILES...AND DROP AN INCH OR SO IN A SHORT PERIOD.
WITH TEMPERATURES DROPPING THROUGH THE 20S...THE WIND BLOWN SNOW
WILL BEGIN TO STICK TO ROADS AND CAUSE SLICK SPOTS AS RESIDUAL
WATER FREEZES.
BE ALERT TO RAPIDLY CHANGING CONDITIONS AND SNOW COVERED ROADS IF
TRAVELING THROUGH EARLY MORNING.
Winter Weather, Tazewell
- When
- March 13, 12:00 AM EST to 11:00 AM EST
- Where
- Tazewell forecast zone
- Reported by
- Newspaper
- Coordinates
- 37.125, -81.561 (the zone’s center; the record gives no point)
Several minor accidents occurred in Tazewell county due to light snow that fell over the area, covering roads. Snowfall totals in Tazewell county averaged around one inch.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Florida, March 13, 20141 death · 2 injured · 1 event
- Avalanche and High Wind in Montana, March 13 to 16, 20141 injured · 73 kt wind · 8 events
- Wildfire in Arkansas, March 13 to 15, 20143 events
- Blizzard and Avalanche in Alaska, March 13 to 15, 20143 events
- Winter Weather in West Virginia, March 13, 20141 event
- Winter Weather in Tennessee, March 13, 20141 event
- Wildfire in Missouri, March 13, 20141 event
- Flood in Illinois, March 13 to 18, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507867.